Alert archive / Mississippi / Freeze Warnings in 2016

Freeze Warning 2, NWS Jackson, MS

November 20, 201647 counties in Mississippi; Ashley County, Chicot County, Arkansas; 9 parishes in Louisiana

NWS Jackson, MS issued this freeze warning at Nov 20, 2016, 4:00 AM CST for 47 counties in Mississippi; Ashley County, Chicot County, Arkansas; 9 parishes in Louisiana. It took effect at Nov 20, 2016, 10:00 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 20, 2016, 4:00 AM CST (10:00 UTC)
In effect from
Nov 20, 2016, 10:00 PM CST
Expired
Nov 21, 2016, 8:59 AM CST
In force
11 hr
Issued by
NWS Jackson, MS
All 58 counties

Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 10.0 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2016-11-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2016-11-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2064 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-110 m²/s²
0-3 km storm-relative helicity
-69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

399 
WWUS74 KJAN 201000
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
400 AM CST SUN NOV 20 2016

...FREEZING TEMPERATURES ACROSS THE ARKLAMISS...

.STRONG SURFACE HIGH PRESSURE ALONG WITH LIGHT WINDS AND CLEAR SKIES
WILL RESULT IN SIGNIFICANT RADIATIONAL COOLING THIS MORNING AND
TONIGHT/TOMORROW MORNING. THIS WILL ALLOW TEMPERATURES TO FALL BELOW
FREEZING AREAWIDE.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
201800-
/O.NEW.KJAN.FZ.W.0002.161121T0400Z-161121T1500Z/
/O.CON.KJAN.FZ.W.0001.000000T0000Z-161120T1400Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
400 AM CST SUN NOV 20 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST
MONDAY. 

* TEMPERATURE...TEMPERATURES WILL FALL TO BETWEEN 26 AND 32 
  DEGREES.

* IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE OUTDOOR 
  VEGETATION IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
4 follow-up statements
754 
WWUS74 KJAN 201414
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
814 AM CST SUN NOV 20 2016

...FREEZING TEMPERATURES WILL OCCUR AGAIN TONIGHT ACROSS THE
ARKLAMISS...

.STRONG SURFACE HIGH PRESSURE ALONG WITH LIGHT WINDS AND CLEAR
SKIES WILL RESULT IN SIGNIFICANT RADIATIONAL COOLING TONIGHT/TOMORROW
MORNING. THIS WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING
AREAWIDE.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
202215-
/O.EXP.KJAN.FZ.W.0001.000000T0000Z-161120T1400Z/
/O.CON.KJAN.FZ.W.0002.161121T0400Z-161121T1500Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
814 AM CST SUN NOV 20 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CST MONDAY...
...FREEZE WARNING HAS EXPIRED FOR SATURDAY MORNING...

* TEMPERATURE...TEMPERATURES WILL FALL TO BETWEEN 26 AND 32 
  DEGREES. 

* IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE OUTDOOR 
  VEGETATION IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

28
548 
WWUS74 KJAN 202113
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CST SUN NOV 20 2016

...FREEZING TEMPERATURES WILL OCCUR AGAIN TONIGHT ACROSS THE
ARKLAMISS...

.STRONG SURFACE HIGH PRESSURE ALONG WITH LIGHT WINDS AND CLEAR
SKIES WILL RESULT IN SIGNIFICANT RADIATIONAL COOLING
TONIGHT/TOMORROW MORNING. THIS WILL ALLOW TEMPERATURES TO FALL
BELOW FREEZING AREAWIDE.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
210515-
/O.CON.KJAN.FZ.W.0002.161121T0400Z-161121T1500Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
313 PM CST SUN NOV 20 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CST MONDAY...

* TEMPERATURE...TEMPERATURES WILL FALL TO BETWEEN 23 AND 32 
  DEGREES. 

* IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE OUTDOOR 
  VEGETATION IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

28
889 
WWUS74 KJAN 210957
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
357 AM CST MON NOV 21 2016

...FREEZING TEMPERATURES WILL CONTINUE THIS MORNING...

.STRONG SURFACE HIGH PRESSURE ALONG WITH LIGHT WINDS AND CLEAR
SKIES HAS RESULTED IN SIGNIFICANT RADIATIONAL COOLING THIS MORNING.
THIS HAS ALLOWED TEMPERATURES TO FALL BELOW FREEZING AREAWIDE.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
211500-
/O.CON.KJAN.FZ.W.0002.000000T0000Z-161121T1500Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
357 AM CST MON NOV 21 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* TEMPERATURE...TEMPERATURES WILL FALL TO BETWEEN 23 AND 32 
  DEGREES. 

* IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE OUTDOOR 
  VEGETATION IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
172 
WWUS74 KJAN 211459
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
859 AM CST MON NOV 21 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
211600-
/O.CAN.KJAN.FZ.W.0002.000000T0000Z-161121T1500Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
859 AM CST MON NOV 21 2016

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FREEZE
WARNING. 

TEMPERATURES HAVE WARMED ABOVE FREEZING ACROSS THE ARKLAMISS REGION,
SO THE FREEZE WARNING IS NO LONGER IN EFFECT.

$$

NF

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this freeze warning went out at Nov 19, 11:27 PM CST, 4 hours 33 minutes earlier.

Area forecast discussion, Nov 19, 11:27 PM CST, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1127 PM CST Sat Nov 19 2016

.UPDATE...

Updated to include 06Z Aviation Discussion.

&&

.PREV DISCUSSION... /issued 906 PM CST Sat Nov 19 2016/

SHORT TERM...
Tonight and Sunday...Good radiational cooling conditions will be
present tonight and today's cold air advection will also help
temperatures drop close to freezing overnight. The one caveat which
may help temperatures remain a little warmer than otherwise might be
the case will be the wind. The winds have continued to stay up
around 10 knots this evening and have slowed the cooling process.
While speeds will eventually diminish, temps may not fall to expected
lows until just prior to sunrise. A Freeze Warning remains in effect
for the entire area tonight. The best chance of below freezing
temperatures does look to remain in the northern parts of the CWA.
With areas that experience calm winds, frost will easily form, thus
added that wording with the freezing conditions.

Temperatures on Sunday will be about like today or a little warmer
as the high moves over our region. Winds will be out of the north
but wind speeds won't be as brisk. The decreased wind speeds will
help alleviate some fire weather concerns but the RH values will be
much lower on Sunday as well. Will mention this in the HWO/graphics
with a higher emphasis in the east, where better winds will reside.
/28/26/

LONG TERM...
Sunday Night through Saturday...Sunday night looks to be the coldest
night of this cold snap with temperatures expected to dip into the
mid to upper 20s across most of the ArkLaMiss region by early Monday
morning. Light winds and clear skies should allow for efficient
radiational cooling, so we could even see a few colder spots around
the area. Needless to say, but after tonight's and Sunday night's
freezes, all locations should have received their first freeze of the
year. Since the average growing season is coming to a close across
the region, frost and freeze products will likely not be issued for
any additional freezes until next spring. Temperatures and humidity
should gradually increase through the middle of the week ahead of an
approaching upper-level shortwave, but afternoon RH values could
still dip below 20 percent across eastern portions of Mississippi
through Tuesday. Have increased POPs to Likely on Tuesday night into
Wednesday as the trough axis crosses the area, but only a slight
chance for any thunder. Modest precip amounts are expected across the
north and west, as warm moist advection ahead of the system
increases PWATs to near 1.5 inches. Meanwhile a surface low will be
lifting from the Plains toward the Great Lakes on Wednesday, which
will drag a cold front through the ArkLaMiss by Thursday morning.
Went on the cooler side of guidance for Min temps through the end of
the week as light winds and mostly clear skies are expected. Another
shortwave or two may pass overhead towards next weekend, but do not
expect an increase in rain chances until a deeper shortwave/upper low
approaches the area late Saturday or Sunday. /NF/

.FIRE WEATHER...
Fire danger will continue to be a concern on Sunday as the drier
airmass remains over the region. Minimum RH values will be around
18-25%, with the lowest RH values being in the east. Northerly winds
won't be as brisk Sunday with speeds around 5-10mph. /28/

&&

.AVIATION...
06Z TAFs

VFR conditions will prevail through the 24 HR TAF period. SKies will
remain mostly clear while winds remain light and from the
north./JPM3/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       30  59  30  68 /   0   0   0   0
Meridian      29  59  27  66 /   0   0   0   0
Vicksburg     30  59  27  67 /   0   0   0   0
Hattiesburg   30  62  28  67 /   0   0   0   0
Natchez       30  62  31  66 /   0   0   0   0
Greenville    31  56  31  64 /   0   0   0   0
Greenwood     29  56  28  65 /   0   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Freeze Warning until 8 AM CST Sunday for MSZ018-019-025>066-
     072>074.

LA...Freeze Warning until 8 AM CST Sunday for LAZ007>009-015-016-
     023>026.

AR...Freeze Warning until 8 AM CST Sunday for ARZ074-075.

&&

JPM3/JAN
Hazardous weather outlook, Nov 19, 8:19 PM CST, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
819 PM CST SAT NOV 19 2016

ARZ074-075-LAZ007-008-015-023>026-MSZ018-210230-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-RICHLAND-FRANKLIN LA-
CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
819 PM CST SAT NOV 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

FREEZE AND FROST
THREAT...ELEVATED
TIMING...TONIGHT

FIRE WEATHER
THREAT...LIMITED
TIMING...SUNDAY

WIDESPREAD FROST AND FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT
INTO SUNDAY MORNING. FOR MOST LOCATIONS, THIS WILL BE THE FIRST
FREEZE OF THE SEASON AND ANY EXPOSED SENSITIVE VEGETATION WILL BE
IMPACTED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF)

INCREASED FIRE DANGER CONDITIONS ARE EXPECTED DURING THE DAYTIME
SUNDAY. WINDS WILL BE LIGHT HOWEVER, AFTERNOON MINIMUM RELATIVE
HUMIDITY WILL BE WELL BELOW CRITICAL VALUES ALONG WITH DRIER GROUND
CONDITIONS. PLEASE REMEMBER TO HEED ALL LOCAL BURN BANS THAT ARE IN
EFFECT.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE2.GIF)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

WIDESPREAD FROST AND FREEZING TEMPERATURES ARE EXPECTED AGAIN LATE
SUNDAY NIGHT INTO MONDAY MORNING. TEMPERATURES ARE EXPECTED TO BE A
DEGREE OR TWO COLDER THAN SATURDAY NIGHT AT MOST LOCATIONS. ANY
EXPOSED SENSITIVE VEGETATION WILL BE IMPACTED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

LAZ009-016-MSZ019-025-034-035-040-041-210230-
EAST CARROLL-MADISON LA-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-
ISSAQUENA-SHARKEY-
819 PM CST SAT NOV 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

FREEZE AND FROST
THREAT...SIGNIFICANT
TIMING...TONIGHT

FIRE WEATHER
THREAT...LIMITED
TIMING...SUNDAY

WIDESPREAD FROST AND FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT
INTO SUNDAY MORNING. FOR MOST LOCATIONS, THIS WILL BE THE FIRST
FREEZE OF THE SEASON AND ANY EXPOSED SENSITIVE VEGETATION WILL BE
IMPACTED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF)

INCREASED FIRE DANGER CONDITIONS ARE EXPECTED DURING THE DAYTIME
SUNDAY. WINDS WILL BE LIGHT HOWEVER, AFTERNOON MINIMUM RELATIVE
HUMIDITY WILL BE WELL BELOW CRITICAL VALUES ALONG WITH DRIER GROUND
CONDITIONS. PLEASE REMEMBER TO HEED ALL LOCAL BURN BANS THAT ARE IN
EFFECT.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE2.GIF)
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

WIDESPREAD FROST AND FREEZING TEMPERATURES ARE EXPECTED AGAIN LATE
SUNDAY NIGHT INTO MONDAY MORNING. TEMPERATURES ARE EXPECTED TO BE A
DEGREE OR TWO COLDER THAN SATURDAY NIGHT AT MOST LOCATIONS. ANY
EXPOSED SENSITIVE VEGETATION WILL BE IMPACTED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

MSZ026>033-036>039-042>058-063>066-074-210230-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-FORREST-
819 PM CST SAT NOV 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...
AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

FREEZE AND FROST
THREAT...SIGNIFICANT
TIMING...TONIGHT

FIRE WEATHER
THREAT...ELEVATED
TIMING...SUNDAY

WIDESPREAD FROST AND FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT
INTO SUNDAY MORNING. FOR MOST LOCATIONS, THIS WILL BE THE FIRST
FREEZE OF THE SEASON AND ANY EXPOSED SENSITIVE VEGETATION WILL BE
IMPACTED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF)

INCREASED FIRE DANGER CONDITIONS ARE EXPECTED DURING THE DAYTIME
SUNDAY. WINDS WILL BE LIGHT HOWEVER, AFTERNOON MINIMUM RELATIVE
HUMIDITY WILL BE WELL BELOW CRITICAL VALUES ALONG WITH DRIER GROUND
CONDITIONS. PLEASE REMEMBER TO HEED ALL LOCAL BURN BANS THAT ARE IN
EFFECT.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE2.GIF)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

WIDESPREAD FROST AND FREEZING TEMPERATURES ARE EXPECTED AGAIN LATE
SUNDAY NIGHT INTO MONDAY MORNING. TEMPERATURES ARE EXPECTED TO BE A
DEGREE OR TWO COLDER THAN SATURDAY NIGHT AT MOST LOCATIONS. ANY
EXPOSED SENSITIVE VEGETATION WILL BE IMPACTED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

MSZ059>062-072-073-210230-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-MARION-LAMAR-
819 PM CST SAT NOV 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AND SOUTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

FREEZE AND FROST
THREAT...ELEVATED
TIMING...TONIGHT

FIRE WEATHER
THREAT...ELEVATED
TIMING...SUNDAY

WIDESPREAD FROST AND FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT
INTO SUNDAY MORNING. FOR MOST LOCATIONS, THIS WILL BE THE FIRST
FREEZE OF THE SEASON AND ANY EXPOSED SENSITIVE VEGETATION WILL BE
IMPACTED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF)

INCREASED FIRE DANGER CONDITIONS ARE EXPECTED DURING THE DAYTIME
SUNDAY. WINDS WILL BE LIGHT HOWEVER, AFTERNOON MINIMUM RELATIVE
HUMIDITY WILL BE WELL BELOW CRITICAL VALUES ALONG WITH DRIER GROUND
CONDITIONS. PLEASE REMEMBER TO HEED ALL LOCAL BURN BANS THAT ARE IN
EFFECT.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE2.GIF)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

WIDESPREAD FROST AND FREEZING TEMPERATURES ARE EXPECTED AGAIN LATE
SUNDAY NIGHT INTO MONDAY MORNING. TEMPERATURES ARE EXPECTED TO BE A
DEGREE OR TWO COLDER THAN SATURDAY NIGHT AT MOST LOCATIONS. ANY
EXPOSED SENSITIVE VEGETATION WILL BE IMPACTED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

26

&&

...HAZARD LEGEND...

*FREEZE AND FROST*
EXTREME...HARD FREEZE (LESS THAN OR EQUAL TO 28 DEGREES) DURING
 THE GROWING SEASON WITH CATASTROPHIC DAMAGE TO UNPROTECTED
 TENDER VEGETATION.
SIGNIFICANT...FREEZE EXPECTED (LESS THAN OR EQUAL TO 32 DEGREES)
 FOR 3 HOURS OR MORE DURING THE GROWING SEASON WITH SIGNIFICANT
 DAMAGE TO UNPROTECTED TENDER VEGETATION.
ELEVATED...FROST EXPECTED DURING THE GROWING SEASON WITH DAMAGE
 TO UNPROTECTED TENDER VEGETATION. THIS MAY INCLUDE TEMPERATURES
 LESS THAN 32 DEGREES FOR 1-2 HOURS.
LIMITED...PATCHY FROST DURING THE GROWING SEASON WITH MINOR
 DAMAGE TO UNPROTECTED TENDER VEGETATION.

*FIRE WEATHER*
EXTREME...CONDITIONS WELL IN EXCESS OF RED FLAG WARNING
 CRITERIA WITH STRONG WIND GUSTS GREATER THAN 40 MPH. FIRES
 WILL SPREAD VERY QUICKLY AND WILDFIRES ARE COMMON. FIRE
 CONTROL IS VERY DIFFICULT, EVEN FOR EXPERIENCED FIREFIGHTERS.
SIGNIFICANT...CONDITIONS MEET MINIMUM RED FLAG WARNINGS
 CRITERIA. OPEN BURNING SHOULD NOT BE ATTEMPTED AS FIRES CAN
 QUICKLY ESCAPE AND BECOME VERY DIFFICULT TO CONTROL, EVEN
 FOR EXPERIENCED FIREFIGHTERS.
ELEVATED...ANY OPEN BURNING IS DISCOURAGED DUE TO INCREASED
 WIND, LOWER HUMIDITY, AND RECENT DRY CONDITIONS. FIRES
 ESCAPE CONTROL MORE EASILY IN THESE CONDITIONS AND THEIR
 CONTAINMENT CAN BE DIFFICULT. REMEMBER TO HEED ANY LOCAL
 BURN BANS THAT ARE IN EFFECT!
LIMITED...EXTRA CAUTION IS ADVISED FOR OPEN BURNING DUE TO
 INCREASED WIND, LOWER HUMIDITY, OR VERY DRY CONDITIONS.
 REMEMBER TO HEED ANY LOCAL BURN BANS THAT ARE IN EFFECT!

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.WEATHER.GOV/JAN/SAFE
LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

TROPICAL PAGE...
   WWW.WEATHER.GOV/JAN/TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR FIRE WEATHER ISSUES...

CURRENT HEAT INFORMATION...
   WWW.WEATHER.GOV/JAN/SAFE_EXTREMEHEAT

FIRE WEATHER...
   WWW.WEATHER.GOV/JAN/FIREWEATHER
LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

MISSISSIPPI FORESTRY COMMISSION...
   WWW.MFC.MS.GOV/
FIRE WEATHER OUTLOOK...
   WWW.SPC.NOAA.GOV/PRODUCTS/FIRE_WX/
   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

Nearby

Freeze Warnings in Mississippi, 2016Freeze Warnings in Louisiana, 2016Freeze Warnings in Arkansas, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.